MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31617965l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an octaray mapping catheter and some kind of adhering substance was found.During right atrium (ra) mapping, octaray did not rise to the superior vena cava (svc).When octaray was taken out of the patient ¿s body to switch to a wire guide, some kind of adhering substance was found on the spine of the octaray.Color and shape of the adhering substance: it wound around the spine at about one-third of the height from the base of octaray2-2-2.The size was approximately 1 cm when spread out, and it was white, resembling a chiari net-like mesh.Physician's opinion: a chiari net was suspected, but it could not be confirmed through intracardiac echo or body surface echo, so it is unclear what the substance is.There were no issues with the vital signs during the procedure.Both during the procedure and the body surface echocardiography before the patient left the room, there were no abnormalities.Before ra mapping, the intracardiac echo with soundstar was performed but the chiari network could not be confirmed.Despite confirming valve motion during the body surface echocardiography during the procedure, and before patient left the room, there were no changes.No cardiac tamponade observed, and no changes in hemodynamics.No extended hospitalization required.The patient was discharged without any symptoms.No adverse patient consequence was reported.The product will not be returned due to the hbv (hepatitis b virus) (+) patient.
 
Additional Manufacturer Narrative
Additional information was received on 29-jul-2025.It was indicated that the physician did not feel any resistance while introducing or retracting the catheter from the sheath.There was no damage found.The catheter was used as usual after removing the foreign material.The packaging, the catheter and the foreign material had been discarded because of the hbv (hepatitis b virus) (+) patient.No picture is available of foreign material.The foreign material was white, 1 cm long, mesh-like tissue.The material that was observed on the device was loose (with movement).It was adhered to the catheter but came off easily.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22638414
Report Number2029046-2025-02464
Device Sequence Number14750962
Product Code MTD
UDI-Device Identifier10846835021141
UDI-Public(01)10846835021141(11)250331(17)280330(10)31617965L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160901
Device Lot Number31617965L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_CARTO 3; UNK_SOUNDSTAR
Patient SexUnknown